Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 8, 2007, 5:57 PM CDT for Calhoun County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 8, 2007, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Calhoun County, MS
The radar
The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2031 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 082257
SVRMEG
MSC013-082330-
/O.NEW.KMEG.SV.W.0097.070608T2257Z-070608T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 630 PM CDT
* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BANNER...OR ABOUT
10 MILES SOUTHEAST OF WATER VALLEY...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRUCE.
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3395 8950 3416 8951 3416 8925 3409 8925
3407 8924 3408 8915 3405 8914 3392 8914
$$2 follow-up statements
000
WWUS54 KMEG 082311
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CDT FRI JUN 8 2007
MSC013-082330-
/O.CON.KMEG.SV.W.0097.000000T0000Z-070608T2330Z/
CALHOUN MS-
611 PM CDT FRI JUN 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CALHOUN COUNTY...
AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BANNER...OR ABOUT 15 MILES SOUTHEAST OF WATER VALLEY...MOVING EAST AT
20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRUCE.
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3395 8950 3416 8951 3416 8925 3409 8925
3407 8924 3408 8915 3405 8914 3392 8914
$$000
WWUS54 KMEG 082329
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT FRI JUN 8 2007
MSC013-082339-
/O.EXP.KMEG.SV.W.0097.000000T0000Z-070608T2330Z/
CALHOUN MS-
629 PM CDT FRI JUN 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN COUNTY WILL EXPIRE AT
630 PM CDT...
AT 629 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3395 8950 3416 8951 3416 8925 3409 8925
3407 8924 3408 8915 3405 8914 3392 8914
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:02 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 8, 3:02 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 302 PM CDT FRI JUN 8 2007 .DISCUSSION... A COLD FRONT CONTINUES TO MOVE INTO NORTHERN MISSISSIPPI THIS AFTERNOON. SPOTTER REPORTS AND WSR-88D DATA INDICATE SOME WIND GUSTS TO 40 KNOTS WITH THUNDERSTORMS ALONG THE FRONTAL BOUNDARY. RAINFALL AMOUNTS OF UP TO 1.1 INCHES HAVE FALLEN IN GAUGES AROUND THE REGION. THE FRONT WILL CONTINUE TO SAG TO THE SOUTH AND EAST OVERNIGHT. THE FORECAST PACKAGE CALLS FOR SCATTERED POPS ALONG AND SOUTH OF THE TENNESSEE/MISSISSIPPI STATE LINE THIS EVENING AND THEN SLIGHT CHANCE POPS IN NORTHERN MISSISSIPPI OVERNIGHT AS THE AREA LOSES DAYTIME HEATING. THE SOUTHEAST U.S. H5 RIDGE AXIS REASSERTS ITSELF THIS WEEKEND. MAY SEE ISOLATED THUNDERSTORMS ACROSS NORTHERN MISSISSIPPI SATURDAY AFTERNOON AND EVENING ALONG THE OLD FRONTAL BOUNDARY...OTHERWISE DRY AND VERY WARM CONDITIONS RETURN TO THE REGION THROUGH THE MIDDLE OF NEXT WEEK. A SOUTHERLY LOW LEVEL FLOW MAY ALLOW SUFFICIENT MOISTURE TO RETURN BY THURSDAY OR FRIDAY FOR DIURNAL CONVECTION. DECIDED TO GO WITH SLIGHT CHANCE POPS IN THE CONTEXT OF THE ONGOING DROUGHT. && .PRELIMINARY POINT TEMPS/POPS... MEM 72 91 71 92 / 30 10 10 10 MKL 65 88 60 89 / 20 10 10 10 JBR 66 89 66 92 / 20 10 10 10 TUP 72 93 67 92 / 30 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && OKULSKI
Hazardous weather outlook, Jun 8, 3:03 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 303 PM CDT FRI JUN 8 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092215- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 303 PM CDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE OVER NORTHERN MISSISSIPPI TONIGHT. SCATTERED THUNDERSTORMS...SOME WITH SMALL HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED ACROSS NORTHERN MISSISSIPPI THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. OKULSKI
In the hours before
Special weather statement, Jun 8, 2:22 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 222 PM CDT FRI JUN 8 2007 MSZ002-003-081945- BENTON MS-MARSHALL MS- 222 PM CDT FRI JUN 8 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...BENTON AND MARSHALL COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF BETHLEHEM AT 222 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BENTON AND MARSHALL COUNTIES SHOULD MONITOR THIS STORM CLOSELY.. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jun 8, 3:03 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 303 PM CDT FRI JUN 8 2007 MSZ006-082030- TISHOMINGO MS- 303 PM CDT FRI JUN 8 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...TISHOMINGO COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF TISHOMINGO AT 303 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TISHOMINGO COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 8, 3:07 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 307 PM CDT FRI JUN 8 2007 MSZ016-017-082030- LEE MS-ITAWAMBA MS- 307 PM CDT FRI JUN 8 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA AND LEE COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF MANTACHIE AT 307 PM CDT... MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ITAWAMBA AND LEE COUNTIES...INCLUDING THE CITY OF FULTON... SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 8, 4:41 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 441 PM CDT FRI JUN 8 2007 MSZ011-082200- QUITMAN MS- 441 PM CDT FRI JUN 8 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN COUNTY. A STRONG THUNDERSTORM THAT COULD PRODUCE 40 TO 50 MPH WINDS WAS LOCATED OVER MARKS AT 441 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN QUITMAN COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 8, 4:50 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 450 PM CDT FRI JUN 8 2007 ARZ058-082215- PHILLIPS AR- 450 PM CDT FRI JUN 8 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...PHILLIPS COUNTY. A STRONG THUNDERSTORM THAT COULD PRODUCE 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF CRUMROD AT 450 PM CDT...MOVING SOUTH AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN PHILLIPS COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 8, 5:03 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 503 PM CDT FRI JUN 8 2007 MSZ011-020-082230- QUITMAN MS-TALLAHATCHIE MS- 503 PM CDT FRI JUN 8 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN AND TALLAHATCHIE COUNTIES. A STRONG THUNDERSTORM THAT COULD PRODUCE 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF LAMBERT AT 503 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN QUITMAN AND TALLAHATCHIE COUNTIES...INCLUDING THE CITY OF CHARLESTON...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 34 min |
| Jun 8, 5:45 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 30 min |
| Jun 8, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.